Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at Jul 10, 2021, 5:45 PM CDT for Cherokee County, Kansas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2021, 5:45 PM CDT (22:45 UTC)
- Expired
- Jul 10, 2021, 6:45 PM CDT
- In force
- 60 min
- Issued by
- NWS Springfield, MO
County Cherokee County, KS
The radar
The Springfield radar (KSGF), 132 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.8 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 917 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 703 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 1.8
The text
As transmitted.
474
WWUS83 KSGF 102245
SPSSGF
Special Weather Statement
National Weather Service Springfield MO
545 PM CDT Sat Jul 10 2021
KSZ097-101-102345-
Cherokee KS-Crawford KS-
545 PM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHEROKEE AND SOUTHERN
CRAWFORD COUNTIES UNTIL 645 PM CDT...
At 544 PM CDT, Doppler radar was tracking a strong thunderstorm near
Parsons, moving east at 40 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Pittsburg... Frontenac...
Columbus... Cherokee...
Weir... Sherman...
Scammon... Chicopee...
Mccune... West Mineral...
Roseland... Beulah...
Opolis... Lawton...
Carona... Lone Oak...
Skidmore... Stippville...
Crestline...
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southeastern Kansas.
LAT...LON 3747 9462 3714 9462 3721 9508 3738 9507
3739 9509 3743 9509
TIME...MOT...LOC 2244Z 272DEG 34KT 3734 9519
$$
WiseWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Jul 10, 3:09 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jul 10, 3:09 PM CDT, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Springfield MO 309 PM CDT Sat Jul 10 2021 .SHORT TERM...(This evening through Sunday) Issued at 245 PM CDT Sat Jul 10 2021 Sfc low near the IA/IL/MO border with a trailing cold front extending back to the west through west central MO into east central KS will begin to shift to the southeast over the next few hours. MCV that brought an earlier round of convection to our area has stabilized some of the area (central MO) but daytime heating is recharging the atmosphere farther to the west with mlcapes values of 2500-3000+ j/kg over eastern KS/western MO. With sfc heating/high dew points, any convective inhibition is expected to gradually erode this afternoon. Should see convection re-fire along the boundary/sfc front toward 20-22z. 0-6km bulk shear of around 40 kts will support supercells and large hail and a brief tornado risk over southeast KS with initial development. As cold pools organize, storms are expected to develop into bowing segments/lines as they drop sse through our area. Best chances for severe storms will be over the southwest half of the cwfa which will have stronger instability, but can't rule it out later farther east as temperatures recover. Strongest storms should move south of the area this evening although some scattered storms will remain possible with an upper level low moving through the area. Sunday will be a cool/cloudy/showery day but with little instability the chances for severe storms looks low/nil. .LONG TERM...(Monday through Saturday) Issued at 245 PM CDT Sat Jul 10 2021 Monday: The upper low/trough axis will remain over the area Monday with cool weather. Can't rule out some afternoon showers over the eastern cwfa. Tuesday: Will see a warming trend as the upper trough finally shifts east. Wednesday-Thursday: Another shortwave moving through the northern Plains and Midwest will support a sfc cold front that will sag southeast into the area and stall over IL/MO/KS as a west-east boundary by late Thu/Thu night. Will see increased chances for storms during this time. Friday-Saturday: Weak zonal flow aloft in the wake of the shortwave and left over frontal boundary will support pulse type convection, typical July weather. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1243 PM CDT Sat Jul 10 2021 KSGF/KJLN/KBBG tafs: Area of showers/storms is moving off to the east of the taf sites with some vfr ceilings in it's wake. Additional storm development with MVFR/IFR conditions in heavier rain is expected near/ahead of a cold front that will move sse through the region 22z-02z. Will see some post frontal lower ceilings with an upper low moving in behind the front with continued occasional showers/tstms at times. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...DSA LONG TERM...DSA AVIATION...DSA
Hazardous weather outlook, Jul 10, 3:36 PM CDT, 2 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 336 PM CDT Sat Jul 10 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-112045- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 336 PM CDT Sat Jul 10 2021 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited tornado risk. Limited hail risk. Elevated thunderstorm wind damage risk. Limited flooding risk. Significant lightning risk. DISCUSSION... Thunderstorms are redeveloping over eastern Kansas and Missouri as a cold front approaches from the west and northwest. Severe storms will be possible over the area before gradually exiting off to the south by 10 to 11 pm. Initial supercell storms over southeast Kansas and far southwest Missouri will be capable of large hail up to two inches in diameter, wind gusts of 60 to 70 mph, and possibly a tornado. Storms will evolve into a line with damaging winds becoming the main risk after 7 pm. Locally heavy rainfall and flash flooding will be possible this evening, especially in the more flood prone areas of the Ozarks. Widespread flooding is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Isolated thunderstorms will be possible on a daily basis through early next week. Heat index values will rise back into the upper 90s by the middle of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today or tonight for the entire area through 11 pm. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf DSA
In the hours before
Special weather statement, Jul 10, 12:35 PM CDT, 5 hours 10 minutes before
Special Weather Statement
National Weather Service Springfield MO
1235 PM CDT Sat Jul 10 2021
MOZ082-097-101815-
Howell MO-Texas MO-
1235 PM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HOWELL AND TEXAS
COUNTIES UNTIL 115 PM CDT...
At 1235 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles west of Houston to 7 miles northwest of
Cabool to near Mountain Grove. Movement was east at 45 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Mountain Grove... Mountain View...
Willow Springs... Cabool...
Houston... Summersville...
Raymondville... Huggins...
Arroll... Bucyrus...
Elk Creek... Eunice...
Yukon... Hartshorn...
Clear Springs... Solo...
Pine Crest... Simmons...
Bendavis... Success...
LAT...LON 3702 9209 3705 9210 3706 9225 3748 9225
3734 9164 3692 9166
TIME...MOT...LOC 1735Z 284DEG 38KT 3734 9213 3722 9219 3710 9232
AngleSpecial weather statement, Jul 10, 1:03 PM CDT, 4 hours 42 minutes before
Special Weather Statement
National Weather Service Springfield MO
103 PM CDT Sat Jul 10 2021
MOZ098-106-101900-
Oregon MO-Shannon MO-
103 PM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR SHANNON AND NORTHEASTERN OREGON
COUNTIES UNTIL 200 PM CDT...
At 102 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles east of Raymondville to 8 miles west
of Summersville to near Willow Springs. Movement was east at 50 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Current River State Park... Ozark National Scenic Riverways...
Echo Bluff State Park... Winona...
Birch Tree... Eminence...
Summersville... Montier...
Teresita... Midridge...
Alley Spring... Round Spring...
West Eminence... Akers...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3708 9122 3683 9123 3682 9112 3678 9112
3690 9166 3742 9164 3734 9117 3726 9116
3725 9112 3720 9112 3720 9109 3718 9109
3714 9102 3709 9102
TIME...MOT...LOC 1802Z 284DEG 43KT 3735 9160 3715 9180 3703 9198
AngleSpecial weather statement, Jul 10, 1:22 PM CDT, 4 hours 23 minutes before
Special Weather Statement
National Weather Service Springfield MO
122 PM CDT Sat Jul 10 2021
MOZ097-101915-
Howell MO-
122 PM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HOWELL COUNTY UNTIL 215
PM CDT...
At 122 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from West Plains to 13 miles northeast of Ott to 6
miles northwest of Sturkie. Movement was east at 30 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
West Plains... South Fork...
Brandsville... Lanton...
Moody... Pottersville...
Caulfield...
LAT...LON 3650 9212 3679 9211 3679 9168 3651 9167
3650 9168
TIME...MOT...LOC 1822Z 267DEG 26KT 3673 9190 3664 9190 3653 9196
AngleSpecial weather statement, Jul 10, 3:31 PM CDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Springfield MO
331 PM CDT Sat Jul 10 2021
MOZ055-067>069-080-102115-
Dallas MO-Camden MO-Benton MO-Hickory MO-St. Clair MO-
331 PM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR HICKORY...NORTHWESTERN DALLAS...
BENTON...NORTHEASTERN ST. CLAIR AND WESTERN CAMDEN COUNTIES
INCLUDING LAKE OF THE OZARKS UNTIL 415 PM CDT...
At 330 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Lowry City to 9 miles northeast of Osceola to 6
miles north of Hermitage to near Urbana. Movement was east at 20 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Lake of The Ozarks... Truman State Park...
Ha Ha Tonka State Park... Pomme De Terre State Park...
Truman Lake... Pomme de Terre Lake...
Camdenton... Warsaw...
Osceola... Lowry City...
Hermitage... Sunrise Beach...
Urbana... Wheatland...
Macks Creek... Preston...
Cross Timbers... Climax Springs...
Palo Pinto... Quincy...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely. Listen for possible warnings
and be prepared to take appropriate action should severe weather
threaten.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
central, southwestern and west central Missouri.
LAT...LON 3835 9322 3829 9307 3827 9308 3827 9305
3822 9299 3820 9302 3819 9301 3823 9296
3822 9293 3820 9296 3819 9294 3819 9284
3817 9278 3797 9274 3778 9315 3795 9346
3813 9387 3821 9377 3821 9353 3842 9351
TIME...MOT...LOC 2030Z 262DEG 15KT 3816 9371 3811 9355 3803 9336 3788
9314
AngleLocal storm report, Jul 10, 5:01 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
501 PM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL POTTERSVILLE 36.70N 92.03W
07/09/2021 E1.50 INCH HOWELL MO PUBLIC
DELAYED REPORT. TIME ESTIMATED FROM RADAR.
&&
MDUSpecial weather statement, Jul 10, 5:45 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Springfield MO
545 PM CDT Sat Jul 10 2021
KSZ097-101-102345-
Cherokee KS-Crawford KS-
545 PM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHEROKEE AND SOUTHERN
CRAWFORD COUNTIES UNTIL 645 PM CDT...
At 544 PM CDT, Doppler radar was tracking a strong thunderstorm near
Parsons, moving east at 40 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Pittsburg... Frontenac...
Columbus... Cherokee...
Weir... Sherman...
Scammon... Chicopee...
Mccune... West Mineral...
Roseland... Beulah...
Opolis... Lawton...
Carona... Lone Oak...
Skidmore... Stippville...
Crestline...
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southeastern Kansas.
LAT...LON 3747 9462 3714 9462 3721 9508 3738 9507
3739 9509 3743 9509
TIME...MOT...LOC 2244Z 272DEG 34KT 3734 9519
WiseThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 7:16 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Texas | 42 min |
| Jul 9, 7:29 PM CDT | Areal Flood Advisory | SGF | Douglas, Howell, Shannon, Texas | 5 hr |
| Jul 9, 7:54 PM CDT | Flash Flood Warning | SGF | Howell | 3 hr |
| Jul 9, 7:56 PM CDT | Special Weather Statement | SGF | Howell | 49 min |
| Jul 9, 8:09 PM CDT | Special Weather Statement | SGF | Howell | 51 min |
| Jul 9, 8:15 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 28 min |
| Jul 10, 3:45 AM CDT | Special Weather Statement | SGF | Oregon | 30 min |
| Jul 10, 8:53 AM CDT | Special Weather Statement | SGF | Vernon | 52 min |
| Jul 10, 11:51 AM CDT | Special Weather Statement | SGF | Webster | 39 min |
| Jul 10, 12:03 PM CDT | Severe Thunderstorm Warning | SGF | Webster, Wright | 41 min |
| Jul 10, 12:35 PM CDT | Special Weather Statement | SGF | Texas | 40 min |
| Jul 10, 1:03 PM CDT | Special Weather Statement | SGF | Shannon | 57 min |
| Jul 10, 1:22 PM CDT | Special Weather Statement | SGF | Howell | 53 min |
| Jul 10, 3:31 PM CDT | Special Weather Statement | SGF | Benton, Camden, Hickory | 44 min |
| Jul 10, 3:56 PM CDT | Flash Flood Warning | SGF | Benton, Camden, Hickory, St. Clair | 6 hr |
| Jul 10, 4:09 PM CDT | River Flood Warning | SGF | St. Clair | 6 days |
| Jul 10, 6:55 PM CDT | Special Weather Statement | SGF | Jasper | 50 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.